Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 26, 2012, 3:41 AM EDT. It took effect at Oct 27, 2012, 10:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:41 AM EDT (07:41 UTC)
- In effect from
- Oct 27, 2012, 10:00 AM EDT
- Expired
- Oct 27, 2012, 5:19 PM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
301 WHUS71 KOKX 260741 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 AM EDT FRI OCT 26 2012 ...ROUGH CONDITIONS INCREASING ON THE WESTERN OCEAN WATERS SATURDAY INTO SUNDAY... ANZ353-355-262200- /O.NEW.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET NY. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FT SATURDAY AFTERNOON...INCREASING TO 5 TO 8 FT LATE SATURDAY NIGHT. * TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY AFTERNOON...CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
248 WHUS71 KOKX 261405 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1005 AM EDT FRI OCT 26 2012 ...ROUGH CONDITIONS INCREASING ON THE WESTERN OCEAN WATERS SATURDAY INTO SUNDAY... ANZ350-262215- /O.EXA.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1005 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY. * LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET NY. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY AFTERNOON...CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-262215- /O.CON.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1005 AM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS WEST OF MORICHES INLET NY. * WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY AFTERNOON...CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
281 WHUS71 KOKX 262006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 406 PM EDT FRI OCT 26 2012 ...DETERIORATING CONDITIONS ON THE OCEAN WATERS SATURDAY INTO SUNDAY... ANZ350-353-355-271000- /O.CON.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 6 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS. * WINDS...INCREASING TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...BUILDING TO 5 TO 8 FEET. * TIMING...WINDS AND SEAS WILL BEGIN INCREASING SATURDAY AFTERNOON AND THEN CONTINUING TO INCREASE SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS71 KOKX 270851 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 451 AM EDT SAT OCT 27 2012 ...DETERIORATING CONDITIONS ON THE OCEAN WATERS TODAY THROUGH TOMORROW... ANZ350-353-355-271700- /O.CON.KOKX.SC.Y.0088.121027T1400Z-121028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 451 AM EDT SAT OCT 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT LATE THIS AFTERNOON. * SEAS...3 TO 5 FT DURING THE DAY...INCREASING TO 4 TO 7 FEET OVERNIGHT. * TIMING...WINDS AND SEAS WILL BEGIN INCREASING THIS AFTERNOON AND WILL CONTINUE TO INCREASE TONIGHT AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
826 WHUS71 KOKX 271443 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1043 AM EDT SAT OCT 27 2012 ...DETERIORATING CONDITIONS ON THE OCEAN WATERS THROUGH TOMORROW... ANZ350-353-355-272245- /O.CON.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1043 AM EDT SAT OCT 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...WINDS AND SEAS WILL BEGIN INCREASING THIS AFTERNOON AND WILL CONTINUE TO INCREASE TONIGHT AND TOMORROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
884 WHUS71 KOKX 272053 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 453 PM EDT SAT OCT 27 2012 ...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING... ...HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND NIGHT... ANZ350-353-355-280500- /O.CON.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/ /O.NEW.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 453 PM EDT SAT OCT 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...HURRICANE FORCE WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE FORCE WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATION...COASTAL OCEAN WATERS. * WINDS...EAST 45 TO 55 KT WITH GUSTS UP TO 70 KT. * SEAS...23 TO 28 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND INCREASE TO STORM FORCE LATE SUNDAY NIGHT. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT...SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$ ANZ330-335-338-340-345-280500- /O.NEW.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 453 PM EDT SAT OCT 27 2012 ...HURRICANE FORCE WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HURRICANE FORCE WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...EAST 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...8 TO 13 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN LATE SUNDAY NIGHT...AND INCREASE TO STORM FORCE AFTER DAYBREAK SUNDAY. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT...SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$
851 WHUS71 KOKX 272119 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 519 PM EDT SAT OCT 27 2012 ...DETERIORATING CONDITIONS TONIGHT THROUGH MONDAY MORNING... ... HURRICANE FORCE WIND GUSTS POSSIBLE MONDAY AFTERNOON AND NIGHT... ANZ350-353-355-280530- /O.CAN.KOKX.SC.Y.0088.000000T0000Z-121028T1000Z/ /O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 519 PM EDT SAT OCT 27 2012 ...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...COASTAL OCEAN WATERS. * WINDS...EAST 45 TO 55 KT WITH GUSTS UP TO 70 KT. * SEAS...23 TO 28 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN SUNDAY NIGHT...AND INCREASE TO STORM FORCE LATE SUNDAY NIGHT. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT... SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-280530- /O.CON.KOKX.HF.A.0001.121029T1000Z-121030T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 519 PM EDT SAT OCT 27 2012 ...HURRICANE FORCE WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...EAST 40 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...8 TO 13 FEET. * TIMING...GALE FORCE WINDS SHOULD BEGIN LATE SUNDAY NIGHT...AND INCREASE TO STORM FORCE AFTER DAYBREAK SUNDAY. GUSTS TO HURRICANE FORCE ARE LIKELY MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KT OR GREATER HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. MARINERS ARE URGED TO MAKE ALL NECESSARY PREPARATIONS TO RETURN TO PORT... SEEK SAFE HARBOR...AND SECURE THEIR CRAFT. NOW IS THE TIME TO INITIATE PREPARATIONS ACCORDING TO YOUR EMERGENCY PLAN. IF YOU LIVE ON A BOAT...BEGIN TO SAFELY SECURE YOUR CRAFT AND MAKE PLANS TO LEAVE IT FOR ADEQUATE LAND BASED SHELTER. MONITOR WEATHER BROADCASTS FOR CHANGES TO THE LATEST FORECASTS AND LISTEN FOR FURTHER STATEMENTS FROM LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 1:31 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 26, 1:31 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 131 AM EDT FRI OCT 26 2012 .SYNOPSIS... HIGH PRESSURE BUILDS SOUTH ALONG OR JUST OFF THE THE NEW ENGLAND COAST THROUGH FRIDAY...WHILE A COLD FRONT MOVES ACROSS THE MIDWEST AND INTO THE OHIO VALLEY. A DANGEROUS COASTAL STORM ASSOCIATED WITH TROPICAL CYCLONE SANDY MAY IMPACT THE AREA LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... FORECAST ON TRACK LATE TONIGHT. CLOUDS STILL ERODING JUST OFFSHORE OVER THE PAST HOUR OR TWO...BUT STILL THINKING MOST OF THE FORECAST AREA PREVAILS WITH MOSTLY CLOUDY TO CLOUDY CONDITIONS. UPPER RIDGING REMAIN OVER THE REGION TONIGHT...WITH SURFACE HIGH PRESSURE CONTINUING TO NOSE DOWN FROM THE CANADIAN MARITIMES. THIS SETUP WILL PROMOTE A CONTINUED ONSHORE FLOW UNDER A SUBSIDENCE INVERSION. ALTHOUGH DRIER AIR AND CLEARING IS EVIDENT ACROSS NEW ENGLAND...WITH FLOW EXPECTED TO VEER A BIT MORE SOUTHEASTERLY TONIGHT...BELIEVE HIGH LOW-LEVEL MOISTURE VALUES WILL REMAIN UNDER THE INVERSION ACROSS OUR REGION. SO THINK CONTINUATION OF MOSTLY CLOUDY TO CLOUDY IS LIKELY TONIGHT...WITH NE ZONE HAVING THE BEST CHANCE OF SEEING SOME PARTIAL CLEARING. CAN'T RULE OUT SOME PATCHY DRIZZLE ACROSS INTERIOR WESTERN ZONES WITH SOME OROGRAPHIC LIFT...BUT NOT HIGH ENOUGH PROB TO PUT IN FORECAST. CLOUD COVER AND ONSHORE FLOW WILL HAVE TEMPS RUNNING SLIGHTLY ABOVE SEASONABLE. LOWER TO MID 50S CITY/COAST AND MID TO UPPER 40S INTERIOR. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... SURFACE RIDGE AXIS GRADUALLY MOVES EAST ON FRIDAY WITH SURFACE RIDGING WEAKENING. ALTHOUGH ONSHORE FLOW WILL CONTINUE...THE WEAKENING OF THE SUBSIDENCE INVERSION SHOULD ALLOW FOR AT LEAST PARTIAL CLEARING LATER FRIDAY MORNING INTO FRIDAY AFTERNOON. INCREASED SUNSHINE SHOULD ALLOW TEMPS TO RISE INTO THE UPPER 60S TO AROUND 70..WHICH IS 5 TO 8 DEGREES ABOVE NORMAL. UPPER RIDGE AXIS CONTINUES TO MOVES EAST FRIDAY NIGHT WITH SURFACE HIGH PRESSURE CONTINUING TO WEAKEN. LIGHT...BUT MOISTENING ONSHORE FLOW AND CLEARING SKIES...SHOULD ALLOW FOR FOG...POSSIBLE STRATUS... DEVELOPMENT ACROSS OUTLYING AREAS FRIDAY NIGHT. TEMPS EXPECTED TO REMAIN SLIGHTLY ABOVE SEASONABLE WITH ONSHORE FLOW...ALTHOUGH NEAR SEASONABLE IN OUTLYING AREAS WHERE A PERIOD OF RADIATIONAL COOLING OCCURS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... POTENTIAL FOR A DANGEROUS COASTAL STORM EARLY NEXT WEEK... HIGH PRES MOVES OVER THE NORTHERN ATLANTIC ON SATURDAY...AND A COLD FRONT WITH A STRONG H5 TROUGH WILL DIG INTO THE OHIO VALLEY AS TROPICAL CYCLONE SANDY SLOWLY TRACKS ALONG THE SOUTHEAST U.S. COAST. WITH ONSHORE FLOW INCREASING ON SATURDAY...AND SEVERAL OUTER BANDS ASSOCIATED WITH SANDY TRACKING NORTH...WILL EXPECT CLOUDY SKIES AND AT LEAST A CHANCE FOR RAIN IN THE AFTERNOON. RAIN CHANCES INCREASE SATURDAY NIGHT AND SUNDAY AS THE LOW TRACKS NORTH AND THE COLD FRONT STALLS OUT WEST OF THE APPALACHIANS. STILL AN UNCERTAIN FORECAST ON TAP FOR THE START OF THE NEW WEEK WITH REGARDS TO SANDY DUE TO MODEL INCONSISTENCIES. USED HPC GUIDANCE FOR THE LONG TERM PERIOD...BUT BLENDED THE HPC WINDS WITH THE 12Z/25 ECMWF WINDS. WITH THE INCREASING EAST TO NORTHEAST FLOW AND A NEW MOON EXPECTED ON MONDAY...COASTAL FLOODING CONCERNS MAY DEVELOP AS EARLY AS SUNDAY. NORTHEAST WINDS INCREASE SUNDAY INTO MONDAY DUE TO THE TIGHTENING GRADIENT BETWEEN SANDY APPROACHING FROM THE SOUTH AND HIGH PRES OVER THE WESTERN ATLANTIC...COASTAL AREAS COULD HAVE WINDS INCREASING TO HIGH WIND CRITERIA. WHAT MAKES THIS ESPECIALLY DANGEROUS IS THAT THIS COULD BE A PROLONGED EVENT...WITH WINDS OF THIS MAGNITUDE LASTING ANYWHERE FROM 18-30 HOURS. THIS WOULD BATTER THE COASTS...LEADING TO WIDESPREAD DOWNED TREES AND POWER LINES AND POTENTIALLY SIGNIFICANT COASTAL FLOODING AND BEACH EROSION. THE MAJORITY OF THE MODELS BRING SANDY OUT TO 70W...EAST OF HATTERAS...SUNDAY NIGHT BEFORE RECURVING SANDY BACK TOWARDS THE COAST MONDAY INTO TUESDAY. SOMETIME ON MONDAY...SANDY IS EXPECTED TO LOSE ITS TROPICAL CHARACTERISTICS...BUT SHOULD STILL BE A POWERFUL AND HISTORIC STORM SYSTEM FOR THE NORTHEAST. MODELS BEGIN TO DIVERGE IN SOLUTIONS SUNDAY NIGHT INTO MONDAY MORNING...AS LANDFALL COULD OCCUR ANYWHERE FROM THE DC METRO AREA TO CAPE COD. THE OPERATIONAL RUN OF THE 12Z/25 GFS IS THE SLOWEST OF THE SOLUTIONS...BRINGING SANDY EAST OF 70W ON MONDAY BEFORE TURNING BACK TOWARDS THE COAST...PASSING EITHER RIGHT OVER OR JUST SOUTH OF LONG ISLAND AND INTO NYC LATE TUESDAY INTO TUESDAY NIGHT. MOST OF THE GFS ENSEMBLE MEMBERS FOLLOW A SIMILAR TRACK...THOUGH ARE ABOUT 6-12 HOURS FASTER THAN THE OPERATIONAL RUN. SEVERAL OF THE MEMBERS CARRY SANDY OUT TO SEA...BUT THAT IS AN OUTLIER. THE 12Z/25 CMC MODEL IS JUST TO THE WEST OF THE GFS...AND IS ABOUT 6-12 HOURS FASTER. THIS BRINGS THE LOW JUST SOUTH OF LONG ISLAND MONDAY AFTERNOON...THEN OVER NYC MONDAY EVENING BEFORE TRACKING BACK TOWARDS WESTERN NY/PA. THE 12Z/25 ECMWF CONTINUES ITS WESTERN TRACK...BARELY MAKING IT TO 70W ON SUNDAY BEFORE SHARPLY TURNING BACK TOWARDS THE COAST ON MONDAY...MAKING LANDFALL JUST OVER WALLOPS ISLAND...VA BY TUESDAY MORNING. THIS COULD POSE A PARTICULARLY DANGEROUS SCENARIO...AS STRONG SOUTHERLY WINDS OFF THE OCEAN WOULD BATTER COASTAL AREAS. AS SANDY TRACKS NORTH...IT WILL INTERACT WITH A STRONG H5 TROUGH DIGGING INTO THE APPALACHIANS. MODELS ARE SUGGESTING THAT SANDY IS MORE LIKELY TO INTERACT WITH THE TROUGH AS OPPOSED TO BEING CARRIED OUT TO SEA FROM IT. THIS INTERACTION WILL RESULT IN WIDESPREAD HEAVY RAIN SUNDAY NIGHT THROUGH TUESDAY. STILL TOO EARLY TO DETERMINE QPF...BUT FLOODING RAINS ARE A DISTINCT POSSIBILITY. ONCE AGAIN...THERE IS MUCH UNCERTAINTY WITH THIS FORECAST WITH THE GUIDANCE SUPPORTING MANY DIFFERENT LOW TRACK SCENARIOS. REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST TRACK AND FORECASTS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE REMAINS OFF THE NEW ENGLAND COAST TODAY. STRATUS HAS BEEN ERODING SOMEWHAT AS CEILINGS LIFT. THIS STRATUS MAY VERY WELL SCATTER OUT EARLY THIS MORNING. EVEN THOUGH CEILINGS HAVE TEMPORARILY JUMPED ABOVE 3 KFT...FEEL THEY WILL SETTLE BACK AND HOVER AROUND 2 TO 3 KFT. HOWEVER...THESE DECKS WILL NEED TO BE MONITORED. ONCE ANY LINGERING STRATUS BURNS OFF OR LIFTS LATER THIS MORNING...EXPECT SCATTERED CLOUDS THROUGH THE AFTERNOON HOURS. MAINLY CLEAR SKIES CAN BE EXPECTED THIS EVENING. WINDS REMAIN LIGHT THIS MORNING. SOUTHEAST WINDS 5 TO 10 KTS ARE ANTICIPATED DURING THE AFTERNOON. .OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... .TONIGHT-SATURDAY AFTERNOON...MAINLY VFR. .SATURDAY NIGHT...SUB-VFR POSSIBLE IN SHOWERS. .SUNDAY-TUESDAY...SUB-VFR CONDITIONS LIKELY. PROLONGED GUSTY WINDS. WINDS COULD BE QUITE STRONG. && .MARINE... SUB SCA CONDITIONS EXPECTED ON THE WATERS THROUGH FRIDAY NIGHT WITH HIGH PRESSURE SLOWLY WEAKENING OVER THE REGION. OCEAN SEAS COULD BEGIN TO REACH SCA CONDITIONS AS EARLY AS SATURDAY AFTERNOON AS SWELLS FROM TROPICAL CYCLONE SANDY BUILD INTO THE WATERS. A STRENGTHENING EASTERLY FLOW SHOULD DEVELOP SATURDAY NIGHT AND SUNDAY AS SANDY BECOMES POST-TROPICAL AND BEGINS INTERACTING WITH HIGH PRESSURE TO THE NORTH. GUSTS UP TO 30-35 KT ARE POSSIBLE ON THE OCEAN AND THE EASTERN SOUND/BAYS. SEAS MAY REACH UP TO 13 FT ON THE OCEAN WATERS SUNDAY. DEPENDING ON EXACT TRACK OF SANDY...STORM FORCE CONDITIONS ARE POSSIBLE EARLY IN THE NEW WEEK WITH OCEAN SEAS POSSIBLY BUILDING TO 20 FT. && .HYDROLOGY... NO SIGNIFICANT RAIN IS EXPECTED THROUGH THE FIRST HALF OF THE WEEKEND. THE POTENTIAL FOR VERY HEAVY RAIN AND SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING EXISTS FOR EARLY NEXT WEEK...EITHER DIRECTLY FROM SANDY OR FROM INTERACTION OF TROPICAL MOISTURE WITH AN APPROACHING COLD FRONT AND/OR AN INVERTED LOW PRESSURE TROUGH EXTENDING WELL TO THE NORTH OF SANDY. && .TIDES/COASTAL FLOODING... A FULL MOON IS ON MON. A STRENGTHENING EASTERLY FLOW WILL AT THE LEAST RESULT IN A MINOR COASTAL FLOOD EVENT SUN INTO TUE...WITH THE POTENTIAL FOR WIDESPREAD SIGNIFICANT COASTAL FLOODING BASED ON THE TRACK OF A COASTAL STORM ASSOCIATED WITH TROPICAL CYCLONE SANDY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...NV NEAR TERM...NV SHORT TERM...JC/NV LONG TERM...MPS AVIATION...PW MARINE...MPS/NV HYDROLOGY...MPS/NV TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 25, 4:00 PM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 400 PM EDT THU OCT 25 2012 ANZ345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 262000- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 400 PM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS INCREASING CONFIDENCE THAT THE TRI-STATE AREA WILL FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM LATE THIS WEEKEND INTO EARLY NEXT WEEK. THIS INCLUDES THE POTENTIAL FOR HEAVY RAINFALL AND RESULTANT SIGNIFICANT URBAN...SMALL STREAM...AND RIVER FLOODING...HIGH WINDS CAUSING WIDESPREAD DOWNING OF TREES AND POWER LINES...AND SIGNIFICANT SHORELINE IMPACTS FROM COASTAL FLOODING AND BEACH EROSION. THE SPECIFIC IMPACTS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-350-353-355-262000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 PM EDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS INCREASING CONFIDENCE THAT THE COASTAL WATERS WILL FEEL THE IMPACTS OF A DANGEROUS COASTAL STORM LATE THIS WEEKEND INTO EARLY NEXT WEEK. THIS INCLUDES THE POTENTIAL FOR STORM FORCE WINDS ALONG WITH EXTREMELY HIGH SEAS. THE MAGNITUDE OF THE WINDS AND SEAS WILL ULTIMATELY DEPEND ON THE EXACT TRACK AND EVOLUTION OF TROPICAL CYCLONE SANDY AS IT INTERACTS WITH A DEEPENING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE EAST COAST. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST FORECASTS ON SANDY...AND MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.